MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1345/aph.1c227

Медицинская библиотека · The Annals of pharmacotherapy · 2003

Possible anaphylaxis after propofol in a child with food allergy.

Hofer Kristi N, McCarthy Michelle W, Buck Marcia L, Hendrick Anne E

Клинический случайСтатьяПеревод в очереди

Аннотация

OBJECTIVE

To report a case of anaphylaxis due to propofol in a child with allergies to egg and peanut oil.

CASE SUMMARY: A 14-month-old boy with a history of reactive airway disease was hospitalized for treatment of respiratory symptoms. The patient had documented allergies to egg, peanut oil, and mold. Within the first few hours after admission, acute respiratory decompensation occurred, and arrangements were made to transfer the patient to our tertiary-care hospital. Prior to transfer, he was emergently intubated under sedation and paralysis with propofol and rocuronium. When emergency air transport arrived, the patient was hypotensive and tachycardic. His symptoms of anaphylaxis were managed throughout the flight and, upon arrival at our institution, the patient was admitted to the Pediatric Intensive Care Unit. He improved over a 5-day hospital course, and his caregivers were instructed to avoid propofol in the future. The patient's anaphylactic reaction following propofol was rated as a possible adverse drug reaction using the Naranjo probability scale.

DISCUSSION: The use of propofol in pediatric patients for procedural sedation has gained increased favor. Since the propofol formulation contains both egg lecithin and soybean oil, its use is contraindicated in patients with hypersensitivities to these components. Several other drugs have a food component, resulting in contraindications and warnings in product labeling.

CONCLUSIONS

Propofol should be avoided in patients with allergies to egg and/or soybean oil, if possible. Clinicians should consider the potential for adverse drug events in patients with select food allergies.

Для цитирования: Hofer Kristi N, McCarthy Michelle W, Buck Marcia L, Hendrick Anne E. Possible anaphylaxis after propofol in a child with food allergy.. The Annals of pharmacotherapy. 2003. DOI: 10.1345/aph.1c227.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.